I am currently using the NuvaRing as my birth control method. I was on a study abroad trip out of the country for two months, so took two rings with me. I read in the directions that it is ok to leave them at room temperate, instead of refrigerated, as long as it is not for a long period of time (many months or years). I only had it at room temperate for about a month and a half, but left it in the drawer in my bedroom, so it did not receive any real direct light to warm it up. I just started the NuvaRing in February. The first month, I received my period two days after I removed the ring, and the same with the second month. The third month, I was not sexually active and got my period the day I removed the ring. I am home now and have been sexually active. I removed the ring 2 days ago, and am still waiting for my period. Is this normal? I am getting worried - help!
Welcome to ehealthforum,
The delay in periods could be due to possibility of stress, changes in lifestyle or environment affecting hormonal levels. Wait and watch for your periods, you should get it within 10 days of your expected period dates. If you suspect to be pregnant, look out for symptoms suggestive of pregnancy. Consider visiting your doctor/gynecologist for a serum/blood HCG test done to confirm/rule out pregnancy. Drink plenty of water. Do not put in new Nuvaring unless pregnancy is ruled out.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.